North Carolina, 2003Flash Flooding in North Carolina, June 18, 2003
June 18, 2003 · NWS RAH · 3 events in 3 counties and zones
3 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 18, 2:00 PM EST, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 18, 2:00 PM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
300 PM EDT WED JUN 18 2003
NO MAJOR CHANGE TO CURRENT FORECAST.
SOME ONE INCH TOTALS IN SIX HOURS ACROSS GEORGIA AND TENNESSEE. THAT
ALONE WILL NOT HARM ANYONE HOWEVER THE POTENTIAL FOR ISOLATED HEAVY
RAINS CONTINUES. WATCH AREA AND TIMING REASONABLE AND WILL CONTINUE
AS ISSUED.
VERY LITTLE ADJUSTMENT TO FORECAST OVERALL. HIGH TEMPERATURES NUDGED
UP SLIGHTLY BEYOND THE WEEKEND. LATER FORECAST PERIODS DRIED OUT
WITH NO POPS. COLD FRONT STILL ON TRACK TO MOVE THROUGH THURSDAY
NIGHT FRIDAY BUT POPS WILL LINGER IN THE EAST LONGER THAN EARLIER
EXPECTED AND HAVE CONTINUED POPS INTO FRIDAY AFTERNOON THERE.
.RAH...FLOOD WATCH FROM 5 PM EDT THROUGH TONIGHT
NCZ007-021>024-038-039-073-074-083
RLH
Hazardous weather outlook, Jun 18, 3:50 AM EST, 13 hours 30 minutes before
NCZ007>011-021>028-038>043-073>078-083>086-088-089-181200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
450 AM EDT WED JUN 18 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TODAY
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED LATER
TODAY AND THIS EVENING. THE SHOWERS AND STORMS HAVE THE POTENTIAL TO
DUMP LOCALLY EXCESSIVE RAINFALL...ESPECIALLY IN THE SOUTH AND WEST
SECTIONS OF CENTRAL NORTH CAROLINA. PLEASE REFER TO THE FLOOD
STATEMENT (RDUFLSRAH) ISSUED AT 4 AM EDT.
.DAYS TWO THROUGH SEVEN...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY AND
THURSDAY NIGHT. A FEW OF THE STORMS MAY CONTAIN STRONG GUSTY WINDS
AND LOCALLY HEAVY RAINFALL. OTHERWISE...TRANQUIL WEATHER CONDITIONS
EXPECTED FRIDAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPOTTERS...HOWEVER...ARE ENCOURAGED TO REPORT ANY THREATENING
WEATHER OR OBSERVED FLOODING IN THEIR AREA TO THE NATIONAL WEATHER
SERVICE.
WSS
Flash Flood, Stanly
- When
- June 18, 5:20 PM EST to 6:30 PM EST
- Where
- Stanly County, Albemarle
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.312, -80.251 (the zone’s center; the record gives no point)
Roads were flooded with two feet of water to the north and west of Albemarle.
Flash Flood, Montgomery
- When
- June 18, 5:41 PM EST to 7:00 PM EST
- Where
- Montgomery County, Eldorado
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.333, -79.905 (the zone’s center; the record gives no point)
Road flooding occurred in the northwest part of the county.
Flash Flood, Anson
- When
- June 18, 6:24 PM EST to 7:30 PM EST
- Where
- Anson County, Ansonville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.974, -80.103 (the zone’s center; the record gives no point)
Roads were closed due to flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 18, 20032 deaths · 1 event
- Flash Flood in South Carolina, June 18 to 19, 2003$250,000 · 1 event
- Flash Flood in Tennessee, June 18, 2003$100,000 · 1 event
- Hail and Damaging Winds in Iowa, June 18, 2003$37,000 · 57 kt wind · 4 events
- Damaging Wind in Louisiana, June 18, 2003$30,000 · 50 kt wind · 1 event
- Damaging Wind in Alabama, June 18, 2003$22,000 · 50 kt wind · 1 event
- Tornado in Florida, June 18, 2003$20,000 · F0 · 1 event
- Flood in Florida, June 18 to 21, 2003$20,000 · 1 event
- Hail in Illinois, June 18, 2003$20,000 · 1 in hail · 1 event
- Damaging Wind in Idaho, June 18, 2003$20,000 · 75 kt wind · 1 event
- Flash Flooding in Tennessee, June 18 to 19, 20035 events
- Flash Flooding in Virginia, June 18, 20034 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364714, 5364913, 5364912.